Colorado, 2012High Wind in Colorado, March 18, 2012
March 18, 2012 · NWS PUB · 12 events in 12 counties and zones
A potent storm system generated wind gusts to around 60 mph across parts of the San Luis Valley and southeast plains.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent storm system generated wind gusts to around 60 mph across parts of the San Luis Valley and southeast plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 18, 10:39 AM MST, 21 minutes earlier.
Area forecast discussion, Mar 18, 10:39 AM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MDT SUN MAR 18 2012
.AVIATION...SOUTH WINDS INCREASING ABOUT AS EXPECTED...WITH GUSTS
OVER 40 KNOTS AND BLOWING DUST ALREADY AT KALS. KPUB/KCOS WINDS A
LITTLE SLOWER TO RAMP UP AS CLOUDS HAVE LIMITED MIXING LATE THIS
MORNING...THOUGH LATEST OBS SHOW GUSTS BEGINNING TO MAKE AN
APPEARANCE. FOR THE REMAINDER OF THE AFTERNOON...S/SW WINDS WILL
CONTINUE TO INCREASE ALL AREAS...WITH GUSTS OVER 40 KNOTS AT THE
TAF SITES. BLOWING DUST WILL CONTINUE TO PRODUCE PERIODS OF MAINLY
MVFR VISIBILITY AT KALS THROUGH 00Z...WITH POTENTIAL FOR SOME
REDUCED VIS AT TIMES SPREADING ACROSS THE EASTERN PLAINS AFTER
20Z. SNOW HAS BEEN SLOW TO GET GOING OVER THE MOUNTAINS...THOUGH
EXPECT IT TO INCREASE THROUGH THE DAY WITH IFR CONDITIONS BECOMING
FAIRLY WIDESPREAD OVER THE HIGHER TERRAIN BY 22Z. OVERNIGHT...WINDS
WILL SLOWLY DECREASE AFTER 06Z...WHILE -SHSN CONTINUE TO PRODUCE
AREAS OF IFR CONDITIONS MOST MOUNTAIN AREAS THROUGH 12Z. ON
MONDAY...STILL POTENTIAL FOR S/SW WINDS GUSTING TO 25 KNOTS AT THE
TAF SITES...MAINLY IN THE 15Z-20Z PERIOD...WHILE MOUNTAINS ALONG
THE CONTINENTAL DIVIDE REMAIN IFR DUE TO CLOUDS AND -SN.
--PETERSEN
&&
.PREV DISCUSSION... /ISSUED 504 AM MDT SUN MAR 18 2012/
SHORT TERM...
(TODAY AND TONIGHT)
..HEAVY SNOW EXPECTED FOR THE CONTINENTAL DIVIDE...WITH HIGH WINDS
AND VOLATILE FIRE WEATHER CONDITIONS FOR THE SOUTHEAST PLAINS...
LOTS OF HIGHLIGHTS TO TALK ABOUT IN THE SHORT TERM. UPPER TROF
ACROSS THE WESTERN U.S. WILL TRANSLATE EASTWARD WITH NORTH SOUTH
ORIENTED UPPER JET ROUNDING THE BASE OF THE UPPER TROF AND TRANSLATING ACROSS
CENTRAL AND EASTERN CO DURING THE AFTERNOON. QUESTION WILL BE HOW
STRONG WINDS WILL GET ACROSS THE REGION. SFC PRESSURE GRADIENT
TIGHTENS ACROSS THE PLAINS IN RESPONSE...AND HRRR AND LOCAL WRF
SUGGEST SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 40 MPH SHOULD BE
ACHIEVABLE ACROSS MOST OF THE AREA. WITH DEEP MIXING...THERE WILL
BE THE POTENTIAL FOR GUSTS TO AROUND 60 MPH DURING THE AFTERNOON.
THERE IS STILL SOME CONCERN THAT INCREASING HIGH CLOUDINESS MAY
LIMIT THE GUST POTENTIAL SOME...HOWEVER...SUSTAINED WIND SPEEDS
SHOULD MEET HIGH WIND THRESHOLDS OF 40 MPH. THUS WILL UPGRADE THE
WATCH TO THE WARNING...AND WILL ALSO INCLUDE THE HIGHER TERRAIN
AREAS OF WESTERN LAS ANIMAS AND NORTHERN EL PASO COUNTIES AS WELL.
HIGH RES MODELS SUGGEST THAT SOUTHERN EL PASO AND PUEBLO COUNTIES
WILL COME UP JUST SHY OF HIGH WIND CRITERIA...SO WILL KEEP THEM OUT
OF THE WARNING NOW. HOWEVER...THIS AREA WILL BE MONITORED CLOSELY
FOR FURTHER EXPANSION IF NECESSARY. WITH LOW RELATIVE
HUMIDITIES...THESE CONDITIONS WILL RESULT IN VOLATILE CONDITIONS FOR
FIRE SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS. RED FLAG WARNING
HAS ALREADY BEEN ISSUED AND STILL LOOKS ON TRACK. NEEDLESS TO
SAY...ANY WILD FIRES TODAY COULD QUICKLY SPREAD OUT OF CONTROL DUE
TO THE VERY STRONG WINDS. AREAS OF BLOWING DUST WILL ALSO BE A
CONCERN...WHICH COULD REDUCE VISIBILITIES TO NEAR ZERO AT
TIMES...AND STRONG CROSS WINDS COULD POSE HAZARDS TO THOSE ON NORTH
SOUTH ORIENTED ROADWAYS THIS AFTERNOON.
ANOTHER AREA WITH POTENTIAL FOR DAMAGING WINDS TODAY WILL BE ACROSS
THE SAN LUIS VALLEY. HAVE INCLUDED SOUTHERN AND CENTRAL PORTIONS OF
THE VALLEY IN THE HIGH WIND WARNING AS WELL. AS MOISTURE INCREASE
ACROSS THE AREA...HIGH BASED SHOWERS/-TSRA MAY HELP TRANSPORT SOME OF
THESE STRONG WINDS ALOFT TO THE SURFACE...RESULT IN GUSTS TO AROUND
60 MPH.
MEANWHILE...SNOW SHOULD RAMP UP EARLY THIS MORNING ACROSS THE
EASTERN SAN JUANS...THEN SPREADING INTO THE REMAINDER OF THE
CONTINENTAL DIVIDE REGION BY AFTERNOON...AND INTO THE SANGRE DE
CRISTO MOUNTAINS LATE THIS AFTERNOON THROUGH TONIGHT. HEAVIEST
ACCUMULATIONS WILL FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS WHERE
SOUTH TO SOUTHWEST FLOW WILL PROVIDE THE MOST FAVORABLE
OROGRAPHICS. TEN TO 20 INCHES OF SNOW WILL POSSIBLE ACROSS THIS
REGION...WITH LESSER AMOUNTS OF 5-10 INCHES ACROSS THE LA
GARITAS...AND THE SAWATCH RANGE AND CREST OF THE SANGRES. WITH
STEEPENING LAPSE RATES...COULD EVEN SEE SOME ISOLATED EMBEDDED
THUNDERSTORMS THIS AFTERNOON...AND HAVE INCLUDED -TS IN THE
GRIDS. THIS WILL RESULT IN LOCALLY INTENSE SNOWFALL RATES AT TIMES.
FINALLY...MODELS KEEP THE DRY LINE JUST EAST OF THE AREA LATE THIS
AFTERNOON THROUGH TONIGHT...THOUGH LATEST MODEL RUNS DO LOOK A TAD
FARTHER WEST...ESPECIALLY LATER TONIGHT. DEEP MOISTURE AND HIGHER
CAPE VALUES APPEAR TO STAY IN KANSAS...SO DON'T THINK WE WILL BE
DEALING WITH ANY SEVERE POTENTIAL. BUT DID MAINTAIN SOME ISOLATED
POPS ACROSS THE FAR EASTERN BORDER AREAS THIS EVENING. -KT
LONG TERM...
(MONDAY THROUGH SATURDAY)
MODELS IN MUCH BETTER AGREEMENT TONIGHT IN REGARDS TO THE
EVOLUTION OF THE UPPER LEVEL PATTERN. ALL MODELS NOW BRING THE
MAIN UPPER LEVEL TROUGH ACROSS THE DESERT SOUTHWEST AND CLOSE A
LOW OFF ACROSS EASTERN NEW MEXICO...INTO THE TEXAS PANHANDLE ON
MONDAY AFTERNOON. SNOW WILL BE ONGOING MONDAY MORNING FOR THE
CONTINENTAL DIVIDE WITH THE HEAVIEST SNOW EXPECTED OVER THE SAN
JUAN RANGE. LIGHTER SNOWFALL WILL ALSO CONTINUE OVER THE CENTRAL
MOUNTAINS AND THE SANGRE DE CRISTO RANGE. THE MAIN CONCERN FOR THE
PLAINS LOOKS TO BE FIRE WEATHER. HUMIDITIES WILL REMAIN LOW
HEADING INTO MONDAY WITH WIDESPREAD READINGS IN THE LOWER TEENS.
SOUTHWESTERLY FLOW IS FORECAST TO CONTINUE...ESPECIALLY THE
SOUTHEAST HALF OF THE PLAINS...AHEAD OF THE UPPER SYSTEM PASSING
TO THE SOUTH. WINDS WILL LIKELY GUST IN THE 30 TO 40 MPH RANGE
OVER THIS AREA. THESE STRONG WINDS WILL COMBINE WITH THE LOW
HUMIDITY VALUES TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.
MODELS IN LINE WITH A COLD FRONT DROPPING SOUTH OVER THE PALMER
DIVIDE BY 00Z TUES AND CONTINUING SOUTH INTO NEW MEXICO BY TUESDAY
MORNING. MODELS PRINTING OUT SOME LIGHT RAIN AND SNOW FOR THE
PALMER DIVIDE BY LATE MONDAY AFTERNOON...SPREADING SOUTH THROUGH
THE OVERNIGHT HOURS BEHIND THE COLD FRONT. GIVEN THE NORTHERLY
WINDS THROUGH THE MID LEVELS...THINK THE AREAS TO SEE PRECIP WILL
BE THE PALMER DIVIDE...LEE SLOPES OF THE EASTERN MOUNTAINS AND THE
RATON MESA. ALL MODELS FOLLOW THIS PROGRESSION WITH PRECIP COMING
TO AN END NORTH TO SOUTH TUESDAY MORNING INTO EARLY AFTERNOON.
SNOW WILL ALSO DECREASE ACROSS THE MOUNTAINS MONDAY NIGHT INTO
TUESDAY MORNING WITH MINOR ADDITIONAL ACCUMULATIONS.
BEYOND TUESDAY...MODELS SLOW TO MOVE THE UPPER LOW OUT OF TEXAS
AND INTO THE OZARKS. HOWEVER MODELS HAVE CONVERGED ON A MORE
EASTERLY SOLUTION WITH RIDGING BUILDING INTO THE ROCKIES ON
WEDNESDAY. GIVEN THE NEAR STATIONARY PATTERN...EXPECT WARMING
CONDITIONS ACROSS THE REGION WITH 70S ACROSS THE PLAINS THROUGH
THE LAST HALF OF THE WORK WEEK. SOUTHWESTERLY FLOW IS FORECAST TO
INCREASE LATE WEEK WITH ELEVATED FIRE WEATHER CONCERNS RETURNING
TO THE AREA. 88
AVIATION...
MTN OBSCURATIONS WITH WIDESPREAD SNOW WILL SPREAD INTO THE CONTDVD
REGION THIS MORNING...CONTINUING THE EVENING WITH IFR TO LIFR
CIGS/VIS. MEANWHILE...WINDS WILL INCREASE AT THE TAF SITES WHERE A
PERIOD OF SUSTAINED WINDS OF 25-35 KTS WITH GUSTS TO 40-45 KTS WILL
CAN BE EXPECTED THIS AFTERNOON. CIGS WILL LOWER AT KALS DURING THE
LATE AFTERNOON WITH THE POTENTIAL FOR -SHRA/-TSRA. AT THIS
POINT...THINK CIGS WILL REMAIN IN THE VFR CATEGORY. SAME STORY FOR
KCOS WITH VFR CIGS MOVING IN DURING THE AFTERNOON...THOUGH THINK ANY
-SHRA SHOULD STAY WEST OF THE TERMINAL OVER THE PIKES PEAK AREA.
WINDS WILL SHIFT OUT OF THE WEST DURING THE EARLY EVENING AS THE
COLD FRONT MOVES THROUGH...WITH WINDS DECREASING...THOUGH STILL
REMAINING IN THE 15-25KT RANGE AT TIMES. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ070-071-084-
088-089-093>099.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-226>237.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ073-
075.
WINTER WEATHER ADVISORY UNTIL 6 PM MDT MONDAY FOR COZ060-066-067.
WINTER STORM WARNING UNTIL 6 PM MDT MONDAY FOR COZ068.
&&
10/27
Hazardous weather outlook, Mar 18, 5:28 AM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
628 AM MDT SUN MAR 18 2012
COZ058>089-093>099-191230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
628 AM MDT SUN MAR 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL JET STREAM WILL MOVE ACROSS THE REGION TODAY IN
ADVANCE OF A POTENT STORM SYSTEM MOVING INTO THE GREAT BASIN.
STRONG SOUTH TO SOUTHWEST WINDS WILL SPREAD ACROSS ALL OF SOUTH
CENTRAL AND SOUTHEAST COLORADO TODAY...WITH THE POTENTIAL FOR
DAMAGING WIND GUSTS UP TO 60 MPH POSSIBLE ACROSS MOST OF THE
SOUTHEAST PLAINS...AND SOUTHERN AND CENTRAL PORTIONS OF THE SAN LUIS
VALLEY THIS AFTERNOON. THESE STRONG WINDS ALONG WITH LOW RELATIVE HUMIDITY
VALUES...AND THE TINDER DRY FUELS ACROSS THE PLAINS WILL RESULT IN
VOLATILE CONDITIONS FOR FIRE SPREAD TODAY. AREAS OF BLOWING DUST MAY
RESULT IN POOR VISIBILITIES AT TIMES...ESPECIALLY NEAR ANY RECENTLY
PLOWED FIELDS. THESE WINDS WILL ALSO RESULT IN STRONG CROSS WINDS
ALONG EAST WEST ORIENTED ROADWAYS POSING HAZARDS TO HIGH PROFILE
VEHICLES.
MEANWHILE...HEAVY SNOW IS EXPECTED TO SPREAD ACROSS THE MOUNTAINS
ALONG THE CONTINENTAL DIVIDE THIS MORNING...SPREADING EASTWARD INTO
THE SANGRE DE CRISTO MOUNTAINS BY LATE THIS AFTERNOON THROUGH
TONIGHT. ISOLATED EMBEDDED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...RESULTING IN LOCALLY INTENSE SNOWFALL RATES. THIS WILL
RESULT IN POOR VISIBILITIES AND SNOWPACKED ROADWAYS. SNOWFALL
TOTALS WILL RANGE FROM 10 TO 20 INCHES ACROSS THE EASTERN SAN JUAN
MOUNTAINS...TO 6 TO 12 INCHES ACROSS THE RIO GRANDE VALLEY...AND THE
HIGHER ELEVATIONS OF THE LA GARITAS...SAWATCH...AND SANGRE DE CRISTO
MOUNTAIN RANGES BY LATE TONIGHT.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE FAR EASTERN
PLAINS NEAR THE KANSAS BORDER TONIGHT. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST FOR PORTIONS OF THE
EASTERN PLAINS...ESPECIALLY ALONG THE KANSAS AND NEW MEXICO
BORDERS. WIDESPREAD SOUTHWESTERLY WINDS WILL GUST TO NEAR 40 MPH
AND WILL COMBINE WITH HUMIDITY VALUES IN THE LOWER TEENS TO
PRODUCE THE DANGEROUS FIRE WEATHER CONDITIONS FROM LATE MORNING TO
LATE AFTERNOON MONDAY.
SNOW WILL BE ONGOING ACROSS THE CONTINENTAL DIVIDE. THE HEAVIEST
SNOWFALL IS FORECAST OVER THE SAN JUAN RANGE WHERE AN ADDITIONAL
5 TO 8 INCHES ARE POSSIBLE. LIGHTER SNOWFALL IS FORECAST OVER THE
CENTRAL MOUNTAINS AND SANGRE DE CRISTO RANGE WHERE AN ADDITIONAL 2
TO 5 INCHES ARE POSSIBLE. EXPECT SNOW TO TO DECREASE THROUGH
MONDAY NIGHT INTO TUESDAY MORNING FOR THE MOUNTAINS.
AREAS OF LIGHT SNOWFALL WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY
MORNING FOR THE PALMER DIVIDE...LEE SLOPES OF THE EASTERN
MOUNTAINS AND THE RATON MESA. ANY SNOW WILL BE LIGHT WITH LITTLE
OR NO ACCUMULATION EXPECTED.
SOUTHWESTERLY FLOW IS FORECAST TO INCREASE BY LATE IN THE WEEK
WHICH MAY LEAD TO ANOTHER PERIOD OF DANGEROUS FIRE WEATHER CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST MOUNTAINS TODAY
AND TONIGHT.
31/88
High Wind, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft
- When
- March 18, 11:00 AM MST to 3:00 PM MST
- Where
- Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.578, -106.085 (the zone’s center; the record gives no point)
High Wind, Southern San Luis Valley
- When
- March 18, 11:00 AM MST to 3:00 PM MST
- Where
- Southern San Luis Valley forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.240, -105.810 (the zone’s center; the record gives no point)
High Wind, Crowley County
- When
- March 18, 2:00 PM MST to 5:00 PM MST
- Where
- Crowley County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
High Wind, La Junta Vicinity / Otero County
- When
- March 18, 2:00 PM MST to 5:00 PM MST
- Where
- La Junta Vicinity / Otero County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.903, -103.716 (the zone’s center; the record gives no point)
High Wind, Eastern Las Animas County
- When
- March 18, 3:00 PM MST to 6:00 PM MST
- Where
- Eastern Las Animas County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
High Wind, Western Kiowa County
- When
- March 18, 3:00 PM MST to 6:00 PM MST
- Where
- Western Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Eastern Kiowa County
- When
- March 18, 3:00 PM MST to 6:00 PM MST
- Where
- Eastern Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Bent County
- When
- March 18, 3:00 PM MST to 6:00 PM MST
- Where
- Bent County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -103.072 (the zone’s center; the record gives no point)
High Wind, Lamar Vicinity / Prowers County
- When
- March 18, 3:00 PM MST to 6:00 PM MST
- Where
- Lamar Vicinity / Prowers County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -102.393 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- March 18, 4:00 PM MST to 7:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- March 18, 4:00 PM MST to 7:00 PM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
High Wind, Springfield Vicinity / Baca County
- When
- March 18, 4:00 PM MST to 6:00 PM MST
- Where
- Springfield Vicinity / Baca County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.319, -102.560 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, March 18, 20125 injured · $1.8 million · EF3 · 17 events
- Tornado and Hail in Texas, March 18 to 19, 20123 injured · $1.0 million · EF2 · 7 events
- Wildfire and High Wind in Colorado, March 18 to 19, 20123 injured · $250,000 · 59 kt wind · 3 events
- Hail and Damaging Winds in Texas, March 18 to 19, 20121 injured · $150,000 · 1 in hail · 9 events
- Heavy Snow and High Wind in New Mexico, March 18 to 20, 2012$48,000 · 70 kt wind · 28 events
- Hail and Damaging Wind in South Dakota, March 18, 2012$110,000 · 4.25 in hail · 3 events
- Flooding and Hail in Ohio, March 18, 2012$2,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Texas, March 18 to 19, 2012$5,000 · 1.75 in hail · 17 events
- Tornadoes and Hail in Oklahoma, March 18 to 19, 2012EF0 · 15 events
- Winter Storm and Winter Weather in Colorado, March 18 to 20, 201212 events
- Hail in Kansas, March 18 to 19, 20121.25 in hail · 11 events
- High Wind in Nebraska, March 18, 201263 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371890, 371893, 371899, 371902, 371905, 371910, 371911, 371912, 371914, 371894, 371897, 371922.